Discussions that mention valium

Inner Ear Disorders board


Hi Mac, have you done any vestibular therapy? I've written on a separate occasion listed as "BPPV again and again". It sounds like you might be having similar problems as I am, where it seems to be getting better but something will set it off, you're dizzy all over again and the process just continues.

You might want consider the coloric test. Really bad spinning, but the ENT can get a better idea of what's going on if you can get through the test. If you have BPPV (Benign Positional Vertigo), the spin during the test won't last even as long as a minute. If you can have someone talk you through it, the spinning is only temporary. I would recommend a sedative afterward, like Valium. It might be worth doing.

You could have BPPV. If you haven't read about it, it's dizziness brought on by particular head movement. Crystals in your inner ear are released and knock around in the inner ear.

When you turn your head, the crystals move in that direction, and you'll have a spinning feeling. What maneuvers in PT will do is manually move the crystals through the canals and drop them into a place where they can settle, which is usually when you sit up. If they're not moved out of the canal, they'll continue to disrupt your balance.

If your dizziness isn't correlated with the left or right side, but up or down, the problem could be in the posterior canal, which I've been told is easier to clear. Mine is in the horizontal canal and for some reason my trouble is mostly with my left side and it's not clearing.

I'd be interested to hear more about how the steroids might help your situation.

You probably feel 100% the longer it is after having an episode of spinning. I've had that too and it's frusterating. You seem to be getting better than it's set off again and you're back to square one.

You might have some success with vestibular PT. I've been going to someone who has a neuro background as well and I have relief after a few days, which continues until it's disrupted again with another spell.

Good luck! Hang in there. Try the Valium. I've used it when dizziness is out of control and it does help.